Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Hypothyroidism. Have itchy arms, itchy genitals, sleeplessness. What is the reason?

I am a 53 year old woman recently diagnosed with hypothyroidism. I have developed extremely itchy arms. I find myself scratching my arms during the day and especially at night while in bed causing me to wake often. I also find my self with itchy genitalia during sleep and it is not a yeast infection as I have had those before. I have been on the Vivelle Dot hormone patch for about 7 years. My question is what are these symptoms a result of?

Asked On : Sun, 31 Mar 2013
Answers:  1 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Thanks for using Healthcaremagic,
You have been diagnosed Hypothyroidism recently, I presume you have already started supplementation of Thyroxine.
Dry, itchy skin is very common feature of hypothyroidism which may be responsible for itching, but other differentials must be considered like Urticaria that is allergy if there is redness and raised skin patches and related to particular exposure.
Dryness of skin due to dehydration and lack of estrogen Menopause?.
Infection of fungus would be another possibility.
If dryness is there using moisturizers should help or taking anti allergy medicine to see if it helps.
Hypothyroidism may take some time before improvement is seen and depends how severe is condition.
If troublesome please visit a Dermatologist to find out exact cause and treat it accordingly.
Hope this helps.
Take care.
Good Luck.
Answered: Wed, 10 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor